Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 6, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 6, 2004, 8:30 AM CDT for Door County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2004, 8:30 AM CDT (13:30 UTC)
- Expired
- May 6, 2004, 9:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Door County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 061330 SVRGRB WIC029-061400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 829 AM CDT THU MAY 6 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOOR COUNTY IN WISCONSIN * UNTIL 900 AM CDT * AT 829 AM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH DAMAGING HAIL. THE STORM WAS LOCATED NEAR EGG HARBOR AND PRODUCED 1 INCH HAIL. THAT PLACES IT 16 MILES NORTHEAST OF STURGEON BAY. IT WAS MOVING EAST AT 65 MPH. DESTRUCTIVE HAIL IS EXPECTED IN THE WARNED AREA. IF POSSIBLE...MOVE YOUR VEHICLE INTO THE GARAGE NOW. HOWEVER...BE SURE YOU ARE NOT CAUGHT OUTDOORS WHEN THE STORM HITS. LAT...LON 4521 8734 4478 8766 4471 8692 4520 8660 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:15 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 6, 3:15 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT THU MAY 6 2004 .SHORT TERM...THURSDAY THROUGH FRIDAY...MANY ISSUES TO CONTEND WITH IN THE SHORT TERM. FOR CONVECTION...CONVECTION BROKE OUT ACROSS IOWA EARLY THIS MORNING...WHICH IS FARTHER SOUTH THAN WHAT THE ETA/GFS IS DEPICTING. HOWEVER...WITHIN THE LAST HOUR...A FEW STORMS WERE NOW DEVELOPING JUST SOUTH OF THE MINNEAPOLIS AREA. WILL WATCH UNTIL ZONE ISSUANCE ON HOW HIGH POPS SHOULD BE. INITIALLY LOWERED POPS TO 40 OVER THE SOUTH...BUT MAY NEED TO BUMP THEM BACK UP TO 50 IF THE STORMS CONTINUE TO INCREASE ACROSS SOUTHERN MINNESOTA. OTHERWISE...HIGH TEMPERATURES WILL BE TRICKY DUE TO CLOUD COVER AND FRONTAL PASSAGE. HIGHS OVER MUCH OF NORTH CENTRAL AND EAST CENTRAL WISCONSIN WILL BE THIS MORNING...BEFORE COLDER AIR FILTERS IN DURING THE AFTERNOON. EAST CENTRAL WISCONSINS COOL DOWN WILL BE AIDED BY THE COLDER WATERS OF LAKE MICHIGAN WHICH ARE NOW IN THE LOWER TO MIDDLE 40S. FOR TONIGHT...HIGH PRESSURE DROPS SOUTHEAST OUT OF CANADA. THIS SYSTEM WILL BRING PARTLY CLOUDY SKIES OVER THE NORTH...AND WILL WORD MOSTLY CLOUDY OR BECOMING PARTLY CLOUDY OVER THE SOUTH. TEMPERATURES OVER THE FAR NORTH MAY DROP TO BELOW FREEZING READINGS IF DRIER AIR CAN MAKE IT INTO THIS PORTION OF THE STATE. OTHERWISE...ANY SUNSHINE WILL BE SHORT LIVED AS WARM ADVECTIONS ALOFT RETURNS. EXPECTED TO CLOUDS TO INCREASE RAPIDLY ALONG WITH A CHANCE OF AFTERNOON SHOWERS/THUNDERSTORMS. DESPITE THE WARM ADVECTION ALOFT...COLD EASTERLY/NORTHEASTERLY FLOW WILL CONTINUE OVER THE CWA. IF CLOUDS DO MAKE IT IN HERE QUICKER THAN ANTICIPATED...HIGH TEMPERATURES ACROSS CENTRAL/EAST CENTRAL WISCONSIN AWAY FROM THE LAKE MAY NEED TO BE DROPPED EVEN LOWER. DID LOWER HIGHS ON FRIDAY SEVERAL DEGREES...WHICH WILL MATCH UP WELL WITH MQT/MKX. .LONG TERM...FRI NGT THRU NXT WED. CONTINUING FCST CONCERNS CENTER AROUND PCPN CHCS THIS WEEKEND...AND AGAIN TOWARD THE MIDDLE OF NXT WEEK. STARTING FRI NGT...FNTL BNDRY WAFFLES ACROSS NRN IL THUS BEST PCPN CHCS TO REMAIN TO OUR SOUTH WHERE INSTABILITY/MSTR POOLING TO EXIST. HOWEVER...A WEAK CDFNT PROGGED TO ENTER THE RGN OVRNGT AND WITH A FAVORABLE RIGHT ENTRANCE RGN OF JET...WL NEED TO KEEP A CHC OF PCPN IN THE FCST. THE CDFNT TO THEN EXIT THE FCST AREA EARLY SAT WITH MAJORITY OF MDLS NOW HAVING PCPN JUST TO OUR SOUTH AT DAYBREAK. WK RIDGING PUSHING IN BEHIND THE FNT SHOULD BE ABLE TO KEEP THE FNT MOVG... THEREFORE WL REMOVE THE SLGT CHC POPS. E-NE WNDS TO KEEP ERN WI A BIT COOLER THAN INLAND LOCATIONS. A 30-35KT LOW-LVL JET AND APPROACH OF A SHRTWV FROM THE PLAINS TO PULL OLD FNTL BNDRY NORTH INTO SRN WI SAT NGT. OBVIOUSLY GFS HAS A CONVECTIVE FEEDBACK PBLM WITH THE SHRTWV... HOWEVER PLENTY OF ISEN LIFT...DYNAMICS AND RIGHT ENTRANCE RGN OF JET WORKING TOGETHER TO PROVED MED RANGE POPS. HEADED INTO THE EXTENDED...PCPN CHCS TO LINGER INTO SUNDAY AS BNDRY IN NO HURRY TO DEPART THE RGN. YET ANOTHER CDFNT TO APPROACH ON MON...BUT MSTR AVAILABILITY WL BE AN ISSUE AS GULF INFLOW BLOCKED BY PERSISTENT BNDRY VCNTY NRN IL. WL KEEP FCST DRY FOR NOW BUT THIS WL HAVE TO BE WATCHED DOWN THE ROAD TO SEE IF MORE MSTR CAN REACH NE WI. HI PRES TO FINALLY MOV ACROSS THE RGN MON NGT/TUE TO KEEP PCPN OUT OF THE FCST. AN UPR TROF PROGGED TO WORK ITS WAY INLAND FROM THE WEST COAST TO THE ROCKIES TUE NGT INTO WED. BROAD SW FLOW ALOFT TO DVLP OVR THE WRN GREAT LKS ALLOWING GULF MSTR TO SURGE NORTH. CHC OF SHWRS/TSTMS TUE NGT AS WRMFNT LIFTS NORTH. ITS CONCEIVABLE THAT WE COULD BE CAPPED WED...BUT WL LEAVE CHC OF PCPN IN FCST AS ANY CONVECTION TO OUR WEST COULD MOV IN OUR DIR. TEMPS IN THE LONG-TERM TO BE HELD IN CHECK BY EASTERLY FETCH THRU MUCH OF THE PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KALLAS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, May 6, 5:45 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT THU MAY 6 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 545 AM CDT THU MAY 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING ACROSS WISCONSIN WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY SOUTH OF A MARINETTE TO MERRILL LINE TODAY. DUE TO THE LIMITED MOISTURE AND INSTABILITY...THE ACTIVITY IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH SUNDAY. A WARM FRONT WILL SLOWLY PUSH NORTHWARD ON FRIDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA FRIDAY AFTERNOON OR FRIDAY NIGHT. AGAIN DUE TO THE LACK OF INSTABILITY AND MOISTURE...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THERE WILL BE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY INTO THE EARLY PART OF THE WORK WEEK. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ECKBERG/KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, May 6, 8:23 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
823 AM CDT THU MAY 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL SHAWANO 44.78N 88.59W
05/06/2004 0.75 INCH SHAWANO WI PUBLIC
&&
ESBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:33 AM CDT | Special Marine Warning | GRB | 27 min | |
| May 6, 8:33 AM CDT | Special Marine Warning | GRB | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.